Jump to content
Samm

Samm: Pristiq withdrawal

Recommended Posts

Samm

I have recently had my pristiq reduced from 150mg once a day to 50mg once every second day. I am experiencing severe withdrawal symptoms such as a feeling of being electrically shocked. I have been on pristiq for the past 5years now and my gp has given me xanax to help but isn't working. 

Share this post


Link to post
Samm

I am struggling with the withdrawal symptoms coming off pristiq. I get constant feelings of being zapped with electricity and start crying for no reason. I have been on pristiq for 5 years and my gp has given me xanax but it is not helping with the withdrawal 

Share this post


Link to post
ChessieCat

Hi Samm and welcome to SA,

 

This site exists because the medical profession doesn't understand about withdrawal symptoms and tapering from psychiatric drugs.  Yes you are experiencing withdrawal from reducing your Pristiq too quickly.  Dr Joseph Glenmullen's WD Symptoms Checklist. If you have only taken a few doses of Xanax I suggest you don't take any more because you can quickly become dependent on it.  And it can cause problems with interdose withdrawal.

 

Reinstating/updosing is the only known way to reduce withdrawal symptoms.  Introducing another drug only complicates things.  Please read Post #1 of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

To help you understand what reducing the dose of a drug can cause I will tell you about my personal experience:   I reduced my Pristiq from 100mg to 50mg, experienced extreme cog fog where even walking took all of my concentration.  At the end of 3 weeks I was unable to type.  I've been a typist for 40+ years so I knew that something was wrong and I had a benchmark.  Thankfully I had joined SA a few days before this happened and they had suggested that I take extra Pristiq.  When this happened I took extra and about 4 hours later I was able to type again and my cog fog was clearing.

 

So we can suggest a dose we need your drug history.  Please create your drug signature.  Keep it simple - no symptoms or diagnoses just:

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and ALL drugs

Account Settings – Create or Edit a signature

 

Tips for tapering off Pristiq (desvenlafaxine)

 

 

Here are some additional helpful links:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Why taper by 10% of my dosage?

 

This is your own introduction topic where you can ask questions and journal your progress.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.